MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD CLEAR HUB NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD CLEAR HUB NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 302890
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 1046778.Medical device expiration date: na.Device manufacture date: 15-feb-2021.Medical device lot #: 0015339.Medical device expiration date: na.Device manufacture date: 15-jan-2020.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd clear hub needle experienced foreign matter within the fluid path.The following information was provided by the initial reporter: customer found some attached foreign matters in the epoxy portion.
 
Additional Manufacturer Narrative
H6: investigation summary it was reported there was some attached foreign matters in the epoxy.To aid in the investigation, seven photos were provided for evaluation by our quality team.The photos are in high magnification and show a needle assembly with no plastic shield or packaging blister.There is foreign matter adhered to the epoxy.No other defects or imperfections were observed.A device history record review was completed for provided material number (b)(4), lot numbers 1046778 and 0015339.The review did not reveal any detected quality issues during the production of these lots that could have contributed to the reported defect.To date, there have been no other similar events reported for these lots.Based on the investigation and with the photo sample analysis the symptom reported by the customer is confirmed, but without the physical sample analysis a probable root cause could not be offered.
 
Event or Problem Description

Brand Name
BD CLEAR HUB NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15090039
Report Number1911916-2022-00368
Device Sequence Number17405605
Product Code FMI
UDI-Device Identifier00382903028900
UDI-Public00382903028900
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number302890
Device Lot NumberSEE H.10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2022
Supplement Date Received by Manufacturer07/29/2022
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown